Mirena IUD and Bleeding: Questions To Ask Yourself First

The most common side effect from the Mirena on your periods is for bleeding to stop. For many the bleeding can be unscheduled spotting. About 25% of women will have this side effect to begin with and after a year only about 1/10 women will have the spotting, and for most it's so light as to not be bothersome. The first question we ask when a woman has irregular bleeding on a Mirena is the IUD in place? Feeling your strings can give you a good hint as to whether it's both there and in place. Only an ultrasound with your physician can really tell you if the IUD is in place, but feeling the strings is a start. Then make sure you are not pregnant, home pregnancy tests are very accurate. If you are pregnant you need to see your gyno right away. The next question is to find out what medications that you are taking that could be increasing bleeding or prolonging periods that you may still be having: aspirin is the most common offender, but other medications and herbals can cause this as well.  It is important to know if you have evidence of uterine or cervical infection: fevers are a worrisome sign and should be checked out right away, but discharge or odor or a change in the vaginal pH (if you have the ability to measure it) can also be a sign that there is an infection. If you think you have yeast, it's not so likely to produce bleeding, but other infections like bacterial infections could cause some spotting. Women who have been on the pill may not realize that on the Mirena IUD ovulation will probably return, s checking home ovulation tests and seeing if the bleeding is at the time you ovulate can give another clue as to what is going on. After these checks, you should see your gyno.

Comments

Popular posts from this blog

Passing Your Uterine Lining, Menstrual Period Norms

Mirena IUD and Your Sex Drive

Post-Endometrial Ablation Syndrome